Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 27, 2012, 3:34 AM MST. It took effect at Jan 28, 2012, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 3:34 AM MST (10:34 UTC)
- In effect from
- Jan 28, 2012, 6:00 PM MST
- Expired
- Jan 28, 2012, 2:40 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS75 KTFX 271034 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 334 AM MST FRI JAN 27 2012 MTZ009-048-272300- /O.NEW.KTFX.HW.A.0007.120129T0100Z-120130T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 334 AM MST FRI JAN 27 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP SATURDAY EVENING AND CONTINUE THROUGH SUNDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 35 TO 50 MPH WITH GUSTS UP TO 85 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND PASSES SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ010>014-044>047-049>051-272300- /O.NEW.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE 334 AM MST FRI JAN 27 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE SATURDAY NIGHT OVER WESTERN PORTIONS OF NORTH CENTRAL MONTANA. THE STRONG WINDS WILLS SPREAD EAST ACROSS THE PLAINS ON SUNDAY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND PASSES SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...SHELBY...CHESTER...CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN... LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
916 WWUS75 KTFX 272235 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 335 PM MST FRI JAN 27 2012 MTZ009-048-280600- /O.UPG.KTFX.HW.A.0007.120129T0100Z-120130T0600Z/ /O.NEW.KTFX.HW.W.0011.120128T1900Z-120130T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 335 PM MST FRI JAN 27 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 11 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL BECOME STRONG SATURDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND VERY STRONG OVERNIGHT. VERY STRONG WINDS WILL CONTINUE INTO SUNDAY BEFORE DIMINISHING SUNDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH BY LATE SATURDAY AFTERNOON WILL INCREASE TO 40 TO 55 MPH WITH GUSTS AS HIGH AS 95 MPH BY LATE SATURDAY NIGHT AND CONTINUE INTO SUNDAY. * OTHER IMPACTS: THE VERY STRONG WINDS COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND PASSES...SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS POSSIBLE. SNOW-FREE AREAS MAY ALSO HAVE REDUCED VISIBILITIES AT TIMES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010>014-044>047-049>051-280600- /O.CON.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE 335 PM MST FRI JAN 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE SATURDAY NIGHT OVER WESTERN PORTIONS OF NORTH CENTRAL MONTANA. THE STRONG WINDS WILL SPREAD EAST ACROSS THE PLAINS ON SUNDAY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND POOR VISIBILITIES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...SHELBY...CHESTER...CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN...LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
653 WWUS75 KTFX 280354 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 854 PM MST FRI JAN 27 2012 MTZ009-048-281800- /O.CON.KTFX.HW.W.0011.120128T1900Z-120130T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 854 PM MST FRI JAN 27 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL BECOME STRONG SATURDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND VERY STRONG OVERNIGHT. VERY STRONG WINDS WILL CONTINUE INTO SUNDAY BEFORE DIMINISHING SUNDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH BY LATE SATURDAY AFTERNOON WILL INCREASE TO 40 TO 55 MPH WITH GUSTS AS HIGH AS 95 MPH BY LATE SATURDAY NIGHT AND CONTINUE INTO SUNDAY. * OTHER IMPACTS: THE VERY STRONG WINDS COULD CAUSE POWER OUTAGES.IN THE MOUNTAINS AND PASSES...SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS POSSIBLE. SNOW-FREE AREAS MAY ALSO HAVE REDUCED VISIBILITIES AT TIMES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010>014-044>047-049>051-281800- /O.CON.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE 854 PM MST FRI JAN 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE SATURDAY NIGHT OVER WESTERN PORTIONS OF NORTH CENTRAL MONTANA. THE STRONG WINDS WILL SPREAD EAST ACROSS THE PLAINS ON SUNDAY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS75 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND POOR VISIBILITIES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...SHELBY...CHESTER...CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
702 WWUS75 KTFX 281017 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 317 AM MST SAT JAN 28 2012 MTZ010-012>014-044>046-049>051-282300- /O.UPG.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/ /O.EXB.KTFX.HW.W.0011.120129T0400Z-120130T0600Z/ EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 317 AM MST SAT JAN 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 PM MST SUNDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS EVENING. WINDS COULD BECOME VERY STRONG AT TIMES ON SUNDAY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AS HIGH AS 75 MPH ARE EXPECTED. * OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND POOR VISIBILITIES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN... LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-282300- /O.CON.KTFX.HW.W.0011.120128T1900Z-120130T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 317 AM MST SAT JAN 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON. THESE WINDS ARE EXPECTED TO BECOME VERY STRONG OVERNIGHT AND THROUGH THE DAY SUNDAY BEFORE DIMINISHING SUNDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH THIS AFTERNOON WILL INCREASE TO 40 TO 50 MPH WITH GUSTS AS HIGH AS 95 MPH OVERNIGHT AND CONTINUING THROUGH THE DAY ON SUNDAY. * OTHER IMPACTS: THE VERY STRONG WINDS COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND PASSES...SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS POSSIBLE. SNOW-FREE AREAS MAY ALSO HAVE REDUCED VISIBILITIES AT TIMES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011-047-282300- /O.CON.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/ HILL-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK 317 AM MST SAT JAN 28 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND POOR VISIBILITIES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
480 WWUS75 KTFX 282140 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MST SAT JAN 28 2012 MTZ011-047-290945- /O.UPG.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/ /O.EXB.KTFX.HW.W.0011.120129T0800Z-120130T0600Z/ HILL-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK 240 PM MST SAT JAN 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH. * OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND POOR VISIBILITIES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-290945- /O.CON.KTFX.HW.W.0011.000000T0000Z-120130T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 240 PM MST SAT JAN 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL STRENGTHEN TONIGHT AND REMAIN VERY STRONG THROUGH SUNDAY BEFORE DIMINISHING SUNDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH WILL INCREASE TO 40 TO 50 MPH WITH GUSTS AS HIGH AS 95 MPH OVERNIGHT AND SUNDAY. * OTHER IMPACTS: THE VERY STRONG WINDS COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND PASSES...SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS POSSIBLE. SNOW-FREE AREAS MAY ALSO HAVE REDUCED VISIBILITIES AT TIMES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012>014-044>046-049>051-290945- /O.CON.KTFX.HW.W.0011.120129T0400Z-120130T0600Z/ EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 240 PM MST SAT JAN 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL STRENGTHEN THIS EVENING AND REMAIN VERY STRONG THROUGH SUNDAY. WINDS WILL DIMINISH SUNDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AS HIGH AS 75 MPH ARE EXPECTED. * OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND POOR VISIBILITIES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN... LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 26, 10:55 PM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 26, 10:55 PM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MST THU JAN 26 2012 UPDATE TO AVIATION .UPDATE... A VIGOROUS BAND OF SNOW IS MOVING THROUGH NORTH CENTRAL MONTANA ASSOCIATED WITH A WEAK SHORTWAVE. PRECIP ACCUMULATIONS WILL BE LOW AND LOCALIZED...BUT HAVE RAISED POPS ACROSS MOST OF THE NORTHERN AREA. ALSO FRESHENED WX AND SKY. STRONG WINDS ACROSS THE SILVER CITY AREA HAVE PERSISTED AND ISSUED A HIGH WIND WARNING FOR THAT AREA. STRONG WINDS HAVE ALSO OCCURRED IN THE BOZEMAN PASS AREA BUT EXPECT THOSE TO REMAIN BELOW WARNING CRITERIA. ZELZER && .AVIATION... UPDATED 0555Z. A MODERATE NORTHWESTERLY FLOW ALOFT WILL PERSIST OVER THE AREA THROUGH AT LEAST FRIDAY EVENING. A DISTURBANCE IN THE FLOW WILL CONTINUE TO BRING LIGHT TO MODERATE SNOW SHOWERS TO THE NORTHEAST HALF OF THE AREA (NORTH AND EAST OF KGTF) THROUGH AROUND 12Z. MOST OF THAT AREA WILL REMAIN VFR WITH OCCASIONAL MVFR CONDITIONS IN SNOW SHOWERS. HOWEVER...BETTER UPSLOPE CONDITIONS IN THE AREA AROUND KLWT WILL REMAIN IFR/LIFR THROUGH AROUND 08Z...WITH CONDITIONS GRADUALLY IMPROVING AFTER THEN. THE REMAINDER OF THE AREA WILL HAVE LESS OF A CHANCE FOR SNOW SHOWERS...BUT CLOUDS SHOWERS WILL LIKELY KEEP AT LEAST MOUNTAIN TOPS OBSCURED. MAINLY MID/HIGH LEVEL MOISTURE WILL PERSIST THROUGH FRIDAY WITH ONLY MOUNTAIN SHOWERS EXPECTED TO CONTINUE. GUSTY NORTHWEST WINDS WILL GRADUALLY DECREASE OVERNIGHT...BUT THEY WILL THEN INCREASE AND BECOME MORE WESTERLY AGAIN AFTER 18Z. COULSTON && .PREV DISCUSSION... /ISSUED 515 PM MST THU JAN 26 2012/ TONIGHT THROUGH SATURDAY...WINDS HAVE INCREASED ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AS SHORTWAVE ENERGY MOVES THROUGH THE AREA. AS A RESULT HAVE ISSUED A HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH EARLY FRIDAY MORNING THOUGH WINDS SHOULD BE LIGHTER AT TIMES TONIGHT. BLOWING SNOW IS ALSO EXPECTED IN THIS AREA WITH REDUCED VISIBILITIES AT TIMES...ESPECIALLY OVER MARIAS PASS. OVERALL...UNSETTLED NORTHWEST FLOW WILL RESIDE OVER THE REGION WITH A WEAK COOL FRONT EXPECTED TO PASS THROUGH CENTRAL MONTANA TONIGHT. EVEN THOUGH LITTLE MOISTURE IS EXPECTED WITH THIS SYSTEM...SOME LIGHT SNOW IS POSSIBLE IN THE MOUNTAINS WITH LIGHT CONVECTIVE SHOWERS OVER THE PLAINS THIS EVENING BEFORE SUNSET. NOT CONFIDENT ON PRECIP AMOUNTS IN THE PLAINS GIVEN THE CONVECTIVE NATURE OF THE ACTIVITY THIS AFTERNOON AND WILL CONTINUE TO MONITOR. TEMPERATURES WILL FALL CLOSER TO SEASONAL AVERAGES FOR FRIDAY BUT WILL BE COOLER THAN OVER THE LAST FEW DAYS. MAINLY DRY CONDITIONS ARE EXPECTED ON FRIDAY WITH MODELS HINTING AT A VERY SMALL CHANCE OF MOUNTAIN SHOWERS SO HAVE KEPT SLIGHT CHANCE POPS IN THE MOUNTAINS THROUGH TOMORROW. ANOTHER SHORTWAVE IS EXPECTED FRIDAY NIGHT INTO SATURDAY AND AGAIN EXPECT ONLY SLIGHT PRECIP CHANCES IN THE PLAINS WITH CHANCE OF PRECIP IN THE MOUNTAINS. LITTLE MOUNTAIN SNOW ACCUMULATIONS ARE ANTICIPATED. MLV SATURDAY NIGHT THROUGH THURSDAY...EXPECT A RATHER WINDY PERIOD OF WEATHER SATURDAY NIGHT THROUGH SUNDAY...WITH THE STRONGEST WINDS EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. HIGH WIND HIGHLIGHTS MIGHT BE NEEDED FOR THIS EVENT. EXPECT A CHANCE FOR SHOWERS OVER MUCH OF THE REGION ON SUNDAY...BUT THE PRECIPITATION AMOUNTS SHOULD BE FAIRLY LIGHT. THERE WILL BE ANOTHER CHANCE FOR SHOWERS ON MONDAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH. THEN ANY PRECIPITATION FROM TUESDAY THROUGH THURSDAY SHOULD BE CONFINED MAINLY TO THE MOUNTAINS. AGAIN...PRECIPITATION AMOUNTS IN THE MOUNTAINS LOOK TO BE ON THE LIGHT SIDE FROM TUESDAY THROUGH THURSDAY. AFTERNOON HIGHS WILL GENERALLY AVERAGE ABOUT 5 TO 10 DEGREES ABOVE NORMAL THROUGH MUCH OF THE EXTENDED. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 21 33 20 38 / 60 10 0 10 CTB 18 32 16 33 / 30 10 0 10 HLN 18 30 12 34 / 20 10 0 10 BZN 15 31 12 36 / 20 20 0 10 WEY 3 19 -3 22 / 50 20 10 20 DLN 13 29 12 33 / 20 10 0 10 HVR 16 34 16 35 / 30 10 10 10 LWT 17 30 14 33 / 70 20 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 AM MST FRIDAY FOR ELEVATIONS BELOW 4000 FEET FOR CENTRAL AND SOUTHERN LEWIS AND CLARK. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 26, 9:12 PM MST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 912 PM MST THU JAN 26 2012 MTZ009-010-012-044-046-048-049-271215- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 912 PM MST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND EASTWARD TO THE INTERSTATE 15 CORRIDOR SATURDAY NIGHT INTO SUNDAY. PERIODS OF MOUNTAIN SNOW CAN BE EXPECTED SUNDAY THROUGH MONDAY. THUS...HIGH WIND OR WINTER WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THIS UPCOMING EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011-013-015-045-047-050>055-271215- BEAVERHEAD-HILL-CHOUTEAU-MADISON-LIBERTY-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 912 PM MST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ014-271215- CENTRAL AND SOUTHERN LEWIS AND CLARK- 912 PM MST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF SOUTHERN LEWIS AND CLARK COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY. PERIODS OF MOUNTAIN SNOW CAN BE EXPECTED SUNDAY THROUGH MONDAY. THUS...HIGH WIND OR WINTER WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THIS UPCOMING EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:24 PM MST | High Wind Warning | TFX | 7 hr | |
| Jan 27, 3:35 PM MST | High Wind Warning | TFX | 55 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.